Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 151, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 16, 2008, 5:43 PM CDT for Briscoe County, Hall County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2008, 5:43 PM CDT (22:43 UTC)
- Expired
- Jun 16, 2008, 6:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Briscoe County, TX, Hall County, TX
The radar
The Amarillo radar (KAMA), 105 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 10.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -410 J/kg
- Mixed-layer LCL
- 2158 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:15 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 16, 3:15 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 315 PM CDT MON JUN 16 2008 .SHORT TERM... 20Z SFC ANALYSIS SHOWS A LOW BETWEEN KAMA AND TULIA...A TROUGH EXTENDING SSWWD FROM THE LOW TOWARD OLTON TO DENVER CITY WHILE ANOTHER BOUNDARY EXTENDED FROM THE LOW ESEWD TOWARD CHILDRESS. A MORE SIGNIFICANT BAROCLINIC BOUNDARY WAS LOCATED FROM THE NRN TEXAS PANHANDLE SEWD INTO WRN OKLAHOMA. ALSO OF NOTE IS UPSLOPE FLOW ONTO THE MOUNTAINS OF CNTL AND NRN NM. TEMPERATURES NEAR 100F ACROSS THE SRN HALF OF THE FCST AREA COMBINED WITH SFC DEW POINTS IN THE 40S AND 50S RESULTING IN LIFTED INDICIES PUSHING -7. GIVEN THE BOUNDARIES ACROSS THE AREA AND THE UPSLOPE FLOW AND WNW FLOW ALOFT THERE A SEVERAL OPPORTUNITIES FOR CONVECTIVE INITIATION THIS AFTN. MODELS SUGGEST THE BAROCLINIC BOUNDARY ACROSS THE ERN PANHANDLE AND WRN OKLA WILL BE THE MAIN FOCUS...BUT COULD SEE ISOLATED TO SCATTERED CONVECTION ALONG THE TWO BOUNDARIES IN THE FCST AREA LATE THIS AFTN/EARLY EVENING. LATER THIS EVENING INTO THE OVERNIGHT POTENTIAL EXISTS WITH CONVECTION OFF THE MOUNTAINS OR SOME OF THE ERN PANHANDLE ACTIVITY GETTING INTO THE NERN ZONES. NOT EXCITED ABOUT WIDESPREAD ACTIVITY TONIGHT...BUT POSSIBILITY EXITS. INERITED 20 TO 40 PCT POPS LOOK FINE WITH SOME ADJUSTMENT TO PREFERRED AREAS. INVERTED-V THAT SHOWED UP ON 12Z SOUNDINGS SUGGEST THAT WIND WILL ONCE AGAIN BE THE MAIN SEVERE WEATHER THREAT WITH HAIL SECONDARY AND TORNADO POTENTIAL EXTREMELY LIMITED. WILL MENTION SEVERE POTENTIAL IN GRIDS/ZONES. MAY HAVE A RESIDUAL BOUNDARY IN THE FCST AREA AGAIN TUESDAY...ESPECIALLY IF ORGANIZED CONVECTION CAN DEVELOP OVER THE ERN PANHANDLE AND WRN OKLA WHILE MODELS SUGGEST MOUNTAINS AND HIGH TERRAIN TO THE NW WILL BE FAVORED. BOUNDARY POTENTIAL WILL JUSTIFY CONTINUING THE SLIGHT CHC ATTM. TEMPS WARM ONCE AGAIN. GUIDANCE SEEMS A BIT COOL GIVEN NO SIG CHANGE IN OVERALL PATTERN. WILL RUN TOWARD HIGHER FWC NUMBERS. .LONG TERM... NORTHWEST FLOW WILL CONTINUE TO PRODUCE A CHANCE OF MOSTLY NIGHTTIME THUNDERSTORMS THROUGHOUT THE WEEK. CURRENTLY BELIEVE THAT THE HIGHEST RAIN CHANCES MY BE TUESDAY AND WEDNESDAY NIGHTS...WITH LESSER CHANCES THURSDAY AND FRIDAY...BUT CHANCES ON ANY PARTICULAR DAY ARE OFTEN TIED TO CONVECTIVE BOUNDARIES FROM PRECEDING CONVECTION. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 96 63 91 64 / 20 20 50 10 30 TULIA 65 92 65 90 66 / 30 20 50 10 30 PLAINVIEW 65 94 65 91 67 / 30 20 50 10 30 LEVELLAND 65 99 67 94 67 / 30 20 40 10 20 LUBBOCK 67 97 69 94 69 / 30 20 40 10 20 DENVER CITY 67 99 67 96 68 / 30 20 30 10 20 BROWNFIELD 66 99 68 95 68 / 30 20 40 10 20 CHILDRESS 70 92 71 93 70 / 40 20 50 10 30 SPUR 68 97 68 95 70 / 30 20 40 20 20 ASPERMONT 69 96 71 96 71 / 30 20 40 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 07/04
In the hours before
Special weather statement, Jun 16, 5:36 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 536 PM CDT MON JUN 16 2008 TXZ024-025-162315- BRISCOE TX-HALL TX- 536 PM CDT MON JUN 16 2008 ...STRONG THUNDERSTORM ACROSS BRISCOE COUNTY... AT 532 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BRISCOE COUNTY...OR ABOUT 16 MILES NORTHEAST OF SILVERTON...MOVING SOUTHEAST AT 5 MPH. THIS STORM IS MOVING VERY SLOWLY BUT MAY REACH WESTERN HALL COUNTY BY 6 PM. SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:51 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 54 min |
| Jun 15, 8:35 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 55 min |
| Jun 15, 8:42 PM CDT | Tornado Warning | LUB | Childress, Cottle | 63 min |
| Jun 16, 6:46 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.